Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Morristown, TN

April 28, 20144 counties in Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2014, 3:42 PM EDT for 4 counties in Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 3:42 PM EDT (19:42 UTC)
Expired
Apr 28, 2014, 4:45 PM EDT
In force
63 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:45 PM EDTHAIL 1.25Pennington Gap, VA
Apr 28, 4:00 PM EDTTSTM WND DMGDuffield, VATREES DOWN AND ROOF BLOWN OFF A MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:33 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS54 KMRX 281942
SVRMRX
VAC105-167-169-191-282045-
/O.NEW.KMRX.SV.W.0030.140428T1942Z-140428T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
  RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN LEE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 342 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PENNINGTON GAP...OR 8
  MILES EAST OF JONESVILLE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRISTOL VA...ABINGDON...LEBANON...GATE CITY...PENNINGTON GAP...
  WEBER CITY...CLEVELAND VA...ST. PAUL...NICKELSVILLE...DUNGANNON...
  DUFFIELD...CLINCHPORT...DRYDEN...FORT BLACKMORE...HANSONVILLE...
  PATTONSVILLE...HILTONS...BENHAMS...HOLSTON AND CASTLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A 
BATHROOM OR CLOSET.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHWESTERN VIRGINIA AND EAST TENNESSEE.

LAT...LON 3667 8189 3666 8212 3668 8213 3665 8219
      3659 8303 3676 8309 3685 8284 3680 8277
      3683 8275 3682 8270 3688 8264 3689 8232
      3691 8230 3699 8231 3699 8225 3704 8217
      3705 8203
TIME...MOT...LOC 1942Z 254DEG 46KT 3670 8295 

$$

DH
2 follow-up statements
992 
WWUS54 KMRX 282031
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
431 PM EDT MON APR 28 2014

VAC105-282040-
/O.CAN.KMRX.SV.W.0030.000000T0000Z-140428T2045Z/
LEE VA-

431 PM EDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3667 8189 3666 8212 3668 8213 3665 8219
      3659 8299 3667 8295 3674 8282 3683 8275
      3682 8270 3688 8264 3689 8232 3691 8230
      3699 8231 3699 8225 3704 8217 3705 8203
TIME...MOT...LOC 2030Z 264DEG 58KT 3680 8205 

$$

VAC167-169-191-282045-
/O.CON.KMRX.SV.W.0030.000000T0000Z-140428T2045Z/
WASHINGTON VA-RUSSELL VA-SCOTT VA-
431 PM EDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN WASHINGTON...RUSSELL AND SCOTT COUNTIES...

AT 430 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF LEBANON...MOVING EAST AT
55 MPH.

LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...ABINGDON...LEBANON...GATE CITY...WEBER CITY...CLEVELAND
VA...ST. PAUL...NICKELSVILLE...DUNGANNON...DUFFIELD...CLINCHPORT...
FORT BLACKMORE...HANSONVILLE...HILTONS...BENHAMS...HOLSTON...
CASTLEWOOD AND COLLINGWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHWESTERN VIRGINIA AND EAST TENNESSEE.

LAT...LON 3667 8189 3666 8212 3668 8213 3665 8219
      3659 8299 3667 8295 3674 8282 3683 8275
      3682 8270 3688 8264 3689 8232 3691 8230
      3699 8231 3699 8225 3704 8217 3705 8203
TIME...MOT...LOC 2030Z 264DEG 58KT 3680 8205 

$$

DH
946 
WWUS54 KMRX 282038
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT MON APR 28 2014

VAC167-169-191-282045-
/O.CON.KMRX.SV.W.0030.000000T0000Z-140428T2045Z/
WASHINGTON VA-RUSSELL VA-SCOTT VA-
438 PM EDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN WASHINGTON...RUSSELL AND SOUTHEASTERN SCOTT COUNTIES...

AT 438 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF ABINGDON...MOVING EAST
AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...ABINGDON...LEBANON...GATE CITY...WEBER CITY...CLEVELAND
VA...ST. PAUL...NICKELSVILLE...HANSONVILLE...HILTONS...BENHAMS...
HOLSTON...CASTLEWOOD AND COLLINGWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHWESTERN VIRGINIA AND EAST TENNESSEE.

LAT...LON 3667 8189 3666 8212 3668 8213 3665 8219
      3660 8285 3665 8287 3665 8284 3666 8277
      3666 8270 3674 8243 3689 8232 3691 8230
      3699 8231 3699 8225 3704 8217 3705 8203
TIME...MOT...LOC 2038Z 254DEG 46KT 3683 8193 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:10 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 28, 3:10 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT MON APR 28 2014

.SHORT TERM...(TONIGHT AND TUESDAY)...RADAR SHOWS A GOOD DEAL OF
STRONG TO SEVERE THUNDERSTORMS OVER THE PLATEAU WITH AN OUTFLOW
BOUNDARY OVER SOUTHERN MIDDLE TENNESSEE. THIS BOUNDARY WILL LIKELY
BE AN IMPORTANT PART OF THE SEVERE WEATHER OUTBREAK FOR THIS
AFTERNOON AND EVENING. MODELS CONTINUE TO SHOW FAVORABLE BOUYANCY
AND SHEAR OVER THE PLATEAU AND SOUTHERN VALLEY LATE TODAY FOR SEVERE
THUNDERSTORMS. HODOGRAPH SHOWS FAVORABLE SHEAR FOR TORNADIC
DEVELOPMENT. ALREADY HAVE SIGNIFICANT TORNADO PARAMETER VALUES OF 2
TO 3 OVER NORTHERN MISSISSIPPI AND NORTHERN ALABAMA.

WILL NEED WATCH FOR SUPERCELL DEVELOPMENT OVER THESE AREAS THIS
AFTERNOON...THEN MOVE EAST NORTHEAST INTO THE PLATEAU/SOUTHEAST
TENNESSEE LATE THIS AFTERNOON AND EVENING. EVENTUALLY...THESE STORMS
WILL COME TOGETHER AS A SQUALL LINE WITH DAMAGING WINDS A CONCERN
FOR A GOOD PART OF THE AREA THIS EVENING/OVERNIGHT.

A SQUALL LINE WILL DEVELOP THIS EVENING THEN MOVE ACROSS THE ENTIRE
FORECAST AREA WITH THE MAIN CONCERN BEING DAMAGING WITH ISOLATED
TORNADO.

A BREAK IN THE CONVECTION IS EXPECTED FROM MID-MORNING THROUGH MID-
AFTERNOON...BUT ANOTHER JET WILL MOVE ACROSS THE TENNESSEE VALLEY
DURING THE AFTERNOON AND EVENING TUESDAY. ANOTHER ROUND OF
THUNDERSTORMS...SOME LIKELY SEVERE. AGAIN MAIN THREAT DAMAGING
WINDS...ISOLATED TORNADO AND HAIL.

HIGH PWS WILL PRODUCE A POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING AS WELL. HAVE ISSUED A WIND ADVISORY FOR THE HIGHER TERRAIN
DUE TO THE STRONG BOUNDARY LAYER JET DEVELOPING THIS
EVENING/OVERNIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...THE SLOW MOVING
UPPER LOW TO OUR NORTHWEST WILL CONTINUE TO AFFECT THE REGION FOR
THE BEGINNING OF THE SHORT TERM PERIOD. THE ROUND OF SHOWERS AND
THUNDERSTORMS THAT BEGINS LATER TUESDAY AFTERNOON WILL CONTINUE
INTO TUESDAY NIGHT...WITH THE POSSIBILITY OF SOME SEVERE STORMS
CONTINUING PAST SUNSET. HEAVY RAINFALL ALSO A THREAT TUESDAY
NIGHT...AND THE FLOOD WATCH CONTINUES FOR ALL BUT NORTHEAST ZONES.
SHOWERS AND PERHAPS SOME THUNDER LIKELY TO LINGER INTO WEDNESDAY
ESPECIALLY EASTERN ZONES...WITH SOME DRYING WORKING IN WEDNESDAY
NIGHT AND ESPECIALLY THURSDAY. WITH A BROAD AND LOW AMPLITUDE UPPER
TROUGH OVER THE EAST WE MAY SEE SHORT WAVE ENERGY BRING SOME
SHOWERS SOMETIME IN THE LATTER PART OF THE PERIOD...BUT MODELS
HAVING CONSISTENCY/AGREEMENT PROBLEMS CONCERNING TIMING. FOR NOW
WILL CARRY LOW POPS FRIDAY AND SATURDAY...BUT CONFIDENCE LOW AT
THIS POINT CONCERNING PRECIP POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             63  82  61  76 / 100  70  80  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  64  79  62  75 / 100  60  90  80
OAK RIDGE, TN                       63  82  60  75 / 100  60  90  70
TRI CITIES AIRPORT, TN              59  76  58  76 / 100  80  90  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING
     FOR CHEROKEE-CLAY.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
     CHEROKEE-CLAY.

TN...FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
     WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT SMOKY
     MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY MOUNTAINS-
     EAST POLK-GRAINGER-HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-
     MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
     COCKE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-SEQUATCHIE-
     SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-UNION-WEST POLK.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
     BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
     JOHNSON-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
     GREENE-SOUTHEAST MONROE-UNICOI.

VA...NONE.
&&

DH/LW
Hazardous weather outlook, Apr 28, 5:02 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 AM EDT MON APR 28 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
502 AM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING
FOR TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE
HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD
ALSO OCCUR ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST
TENNESSEE...WHERE THE GREATEST INSTABILITY AND MOST FAVORABLE WIND
PROFILE WILL EXIST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING
CONTINUES INTO WEDNESDAY...

A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH
WEDNESDAY...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN
ON TUESDAY AFTERNOON AND EVENING.

HEAVY RAINFALL MAY LINGER WELL INTO WEDNESDAY...AND COULD EXTEND
THE THREAT OF FLOODING OR FLASH FLOODING.

THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL
DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES.

ADDITIONAL INFORMATION AND DETAILS CAN BE FOUND IN OTHER PRODUCTS
SUCH AS THE FLOOD WATCH STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY AND ALSO
WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS.

TG/TD

In the hours before

Local storm report, Apr 28, 3:05 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N WARTBURG            36.12N 84.59W
04/28/2014                   MORGAN             TN   911 CALL CENTER

            NUMEROUS TREES DOWN AND 1 BARN BLOWN DOWN.

&&
Local storm report, Apr 28, 3:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     HUNTSVILLE              36.41N 84.49W
04/28/2014                   SCOTT              TN   911 CALL CENTER

            A FEW TREES DOWN.

0218 PM     TSTM WND DMG     JELLICO                 36.58N 84.13W
04/28/2014                   CAMPBELL           TN   911 CALL CENTER

            NUMEROUS TREES DOWN. ROOF BLOWN OFF 1 HOME.

0235 PM     TSTM WND DMG     3 N WARTBURG            36.15N 84.59W
04/28/2014                   MORGAN             TN   911 CALL CENTER

            NUMEROUS TREES DOWN.

0245 PM     TSTM WND DMG     2 S WARTBURG            36.07N 84.59W
04/28/2014                   MORGAN             TN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN. ONE BARN MOSTLY
            DESTROYED. SEVERAL HOMES WITH ROOFS DESTROYED.

&&
Local storm report, Apr 28, 3:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     EWING                   36.63N 83.43W
04/28/2014                   LEE                VA   911 CALL CENTER

            SEVERAL TREES DOWN.

&&
Local storm report, Apr 28, 3:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     HARROGATE-SHAWANEE      36.58N 83.64W
04/28/2014                   CLAIBORNE          TN   TRAINED SPOTTER

            ROOF BLOWN OFF OF A BARN ON LMU PROPERTY. ROAD SIGN BLOWN
            INTO VEHICLE NEAR INTERSECTION OF ROUTES 63 AND 25.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:41 PM EDTSevere Thunderstorm WarningMRXLee49 min
Apr 28, 3:05 PM EDTTornado WarningMRXLee, Scott40 min
Apr 28, 3:32 PM EDTSevere Thunderstorm WarningMRXLee, Wise, City of Norton58 min
Apr 28, 3:46 PM EDTTornado WarningMRXLee, Russell, Scott, Washington44 min
Apr 28, 4:12 PM EDTSevere Thunderstorm WarningMRXScott, Washington48 min
Apr 28, 4:28 PM EDTSevere Thunderstorm WarningMRXWashington, City of Bristol47 min
Apr 28, 4:40 PM EDTSevere Thunderstorm WarningMRXWashington35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.